Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS Miami, FL

July 25, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 25, 2006, 6:12 PM EDT for Collier County, Florida. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2006, 6:12 PM EDT (22:12 UTC)
Expired
Jul 25, 2006, 6:45 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:51 PM EDTTSTM WND GST 605 E Naples, FL
Jul 25, 6:51 PM EDTHAIL 15 E Naples, FLTRAFFIC LIGHTS OUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 252212
SVRMFL
FLC021-252245-
/O.NEW.KMFL.SV.W.0085.060725T2212Z-060725T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
612 PM EDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 645 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELLE MEADE...OR ABOUT 9 MILES SOUTHEAST OF NAPLES...AND MOVING
  NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  BELLE MEADE
  WEST TOLL GATE ON ALLIGATOR ALLEY
  GOLDEN GATE
  SOUTH NAPLES
  EAST NAPLES

LAT...LON 2597 8160 2617 8161 2619 8182 2594 8174

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:33 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 25, 1:33 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
133 PM EDT TUE JUL 25 2006

.DISCUSSION...
HIGH PRESSURE WAS BUILDING INTO NORTH CENTRAL FLORIDA EARLY THIS
AFTERNOON ALLOWING FOR THE WINDS OVER THE CWA TO BECOME EASTERLY.
THIS WILL ALLOW FOR THE EAST COAST SEA BREEZE TO PUSH INLAND THIS
AFTERNOON AND KEEP THE WEST COAST SEA BREEZE NEAR THE WEST COAST
AREAS. A FEW SHOWERS WHERE ALSO DEVELOPING AROUND LAKE OKEECHOBEE
EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP ALONG WITH
THUNDERSTORMS MAINLY OVER THE INTERIOR AND WEST COAST AREAS AS THE
HEATING CONTINUES AND THE SEA BREEZES COLLIDE. SO WILL CONTINUE
SCATTERED POPS OVER THE INTERIOR AND WEST COAST AREAS...AND REDUCE
THEM DOWN TO ISOLATED OVER THE EAST COAST METRO AREAS FOR THIS
AFTERNOON.

THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER NORTH CENTRAL FLORIDA
THROUGH REST OF THE WEEK KEEPING THE EASTERLY WIND FLOW OVER THE
CWA. THIS WILL ALLOW FOR THE SUMMER TIME PATTERN OVER SOUTH
FLORIDA...WITH NIGHT TIME AND MORNING ACTIVITY EAST COAST AND
AFTERNOON AND EVENING ACTIVITY INTERIOR AND WEST COAST AREAS.

TEMPS WILL ALSO BE ABLE TO WARM UP INTO THE MID 90S WITH THE DEW
POINTS IN THE MID 70S OVER THE NEXT COUPLE OF DAYS OVER THE
INTERIOR AREAS OF SOUTH FLORIDA. THIS WILL ALLOW FOR THE HEAT
INDEX TO GET UP INTO THE RANGE OF 105 TO 110 OVER THIS AREA FOR
COUPLE OF HOURS EACH AFTERNOON. SO PLAN ON PUTTING A HEADLINE IN
THE ZONES FOR THE INTERIOR AREAS OF THE CWA ABOUT THE HEAT INDEX TEMPS.

.EXTENDED FORECAST...
THE RIDGE OF HIGH PRESSURE WILL BREAK DOWN SOMEWHAT THIS WEEKEND
ALLOWING FOR A TROPICAL WAVE TO MOVE THROUGH SOUTH FLORIDA THAT IS
CURRENTLY EAST OF THE WINDWARD ISLANDS. THIS WILL BRING SOME
DRYING OVER THE CWA EARLY THIS WEEKEND AHEAD OF THE WAVE...BEFORE
DEEPER MOISTURE MOVES INTO THE CWA FOR LATE THIS WEEKEND INTO EARLY
NEXT WEEK. THE STEERING FLOW WILL ALSO BE SHIFTING FROM A SOUTHEAST
DIRECTION TO A SOUTHWEST DIRECTION THIS WEEKEND INTO EARLY NEXT
WEEK. SO HAVE DECREASE THE POPS EARLY THIS WEEKEND OVER THE CWA...BEFORE
INCREASING THEM BACK TO SCATTERED CONDITIONS LATE THIS WEEKEND
INTO EARLY NEXT WEEK WITH THE HIGHEST POPS ALONG THE EAST COAST
AREAS.

&&

.MARINE...
THE WINDS WILL REMAIN LESS THAN 10 KNOTS FROM THE SOUTHEAST
DIRECTION THROUGH WEDNESDAY NIGHT...BEFORE INCREASING TO 10 TO 15
KNOTS THURSDAY INTO FRIDAY OVER SOUTH FLORIDA WATERS. THE WINDS
WILL THEN REMAIN AT 10 TO 15 KNOTS ON SATURDAY FROM THE NORTHEAST
BEFORE DECREASING TO 5 TO 10 KNOTS FROM THE SOUTHWEST ON SUNDAY.
THE SEAS WILL ALSO REMAIN LESS THAN 6 FEET THROUGH THIS WEEKEND.
SO BOATING WEATHER LOOKS GOOD THIS WEEK INTO THIS WEEKEND OUTSIDE
OF THE SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL VALUES THROUGH
THE WEEK...DUE TO THE TROPICAL AIRMASS OVER THE CWA. SO NO PROBLEMS
ARE EXPECTED AT THIS TIME WITH THE FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  77  89 / 20 30 20 30
FORT LAUDERDALE  80  90  80  89 / 20 20 20 20
MIAMI            79  91  79  90 / 20 30 20 30
NAPLES           77  92  76  92 / 20 40 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, Jul 25, 2:41 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EDT TUE JUL 25 2006

FLZ063-066>075-261845-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
241 PM EDT TUE JUL 25 2006

...SCATTERED STRONG THUNDERSTORMS INTERIOR AND SOUTHWEST GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
DEVELOPING THIS AFTERNOON OVER INTERIOR LOCATIONS AND SLOWLY
MOVING TOWARD THE SOUTHWEST GULF COAST. SOME THUNDERSTORMS MAY BE
STRONG WITH WIND GUSTS AS HIGH AS 45 MPH AND HAIL AS WELL AS
LOCALLY HEAVY RAINS.

HAIL: SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL AS LARGE AS
PENNIES OR NICKELS ESPECIALLY OVER INTERIOR AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, FAVORING
THE INTERIOR AND SOUTHWEST GULF COASTAL AREAS DURING THE AFTERNOON
AND EVENINGS. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

VOLUNTARY SPOTTER ACTIVATION MAY BE REQUIRED WHERE THUNDERSTORMS
BECOME STRONG OVER INTERIOR AREAS THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 25, 1:55 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE JUL 25 2006

FLZ067-251830-
PALM BEACH WESTERN FL-
155 PM EDT TUE JUL 25 2006

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE INCREASING IN COVERAGE AND INTENSITY NEAR CANAL
POINT...OR 7 MILES SOUTHEAST OF PORT MAYACA...MOVING SOUTHWEST AT 10
MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RLP

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:06 PM EDTSpecial Marine WarningMFL39 min
Jul 25, 2:32 PM EDTSevere Thunderstorm WarningMFLPalm Beach56 min
Jul 25, 6:32 PM EDTSpecial Marine WarningMFL58 min
Jul 25, 6:41 PM EDTSevere Thunderstorm WarningMFLCollier43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.